Hi there. I have a GAD and was on Lexapro 10 mg for many years. After my fiance and I started talking kids, I went down to 5 mg and was successfully on it for over 6 months. Then I started slooooowly descrease the dose, and finally my body said Heck No! All my physical symptoms came back full force. I went back up to 10 mg but still had panic attacks, lightheadedness, shortness of breath, etc. I started therapy, and my doctor raised it to 15 mg. It seemed to do the trick. Until things got hectic at work. Symptoms came back. I tried Zoloft, it did not work. Went back to Lexapro and added Buspirone - made me feel worse. Removed Buspirone. Lexapro was just not helping like it used to.. Then we tried Effexor XR. 75 mg did it for me. There were still some symptoms, but they were few and far in between, so I was pretty happy. However, after my man and I had a fight, I felt weird, and it turned out Effexor raised my BP. This never EVER happened to me before. I am 110/70 or lower. Always. With Effexor, “the new norm” becamw 130/90. I said I did not want to cure one thing and get another. My Dr. prescribed Pristiq. Which also has a BP warning. I was hesitant to start it. Finally, several days ago I went down to 37.5 on Effexor for a couple of days, then alternated 37.5 Effexor and 25 Pristiq. I am having brain zaps like crazy now, headaches, heavy head.. Next time I see my Dr is on 12/3. I did talk to the pharmacist, and they said it maybe due to the fact that I was on 75 before, and 25 Pristiq is not doing it. Please let me know your thoughts.. Also, what are the chances that Pristiq will NOT cause high BP when Effexor did? I am just so tired of feeling bad.. Can’t wrap my head around how Lexapro was working for years, and all of a sudden it stopped after I tried to get off of it :(
Does Pristiq cause high BP, just like Effexor?
Question posted by Anastasia2403 on 27 Oct 2021
Last updated on 27 October 2021 by KatherineRPh
In short, yes, Pristiq can cause some high blood pressure. But it's rare, and usually dose-related. If you're on 50-100mg daily then it's more likely to cause this side effect.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.